Hello everyone, I'm a newbie and I've been loitering in the background for the past couple of weeks, but the time has now come to seek your advice.
I've put a lot on my Profile, so it might be worth reading that in conjunction with this post. I apologise in advance for the length of this post
Basically, my hypo symptoms have been getting worse since late-2015 (I've been on levothyroxine since 2008/9). My levo dose has been increased twice since late-2015, but TSH readings since then have been up and down, all over the place:
May 2016 2.9 (don't know range for sure - see below)
June 2016 - endo increased dose to 175 per day with a view to getting TSH down to 1.00
June 2016 1.9
August 2016 1.4
February 2017 2.25 - feeling worse - endo increased dose to 175/200 alternate days
April 2017 0.33
May 2017 0.62 - and feeling worse than ever
August 2017 0.09 - GP reduced dose to 175 per day
October 2017 0.36
December 2017 0.16 (Range = 0.27 to 4.2) - GP reduced dose to 150, with re-test in 8 weeks.
Other results received today (never done before, as far as I know):
Vitamin B12 767 (range 180 - 900)
Ferratin 296 (range 33 - 490)
Folate 11.10 (range 2.5 - 19.5)
Full blood count "Normal"
It's worth pointing out 2 things. Firstly, I have only just today found out the lab's range for the TSH readings - so I don't know if the same range applies to previous readings. Sorry, that's pretty useless to you, isn't it!!
Secondly, I only found out in October that I should leave a gap of at least half an hour between taking the levo and having breakfast - which could explain why the reading has dropped again since October, if the levo is being absorbed better.
So now I'm down to 150 per day, with a re-test in 8 weeks. After that re-test, whatever the results (because I imagine I'll still be feeling awful) I intend to ask my GP for tests of FT3 and FT4. If she refuses, I will pay for a private test.
If my FT3 turns out to be lacking, I will ask my GP for a referral to an endo who definitely prescribes T3. If the GP won't do that, I will tell her that I will buy T3 on the internet and will self-medicate. I will tell her that I will keep her updated at every stage - and if I suffer as a result of the self-medication, then the blame will lie partly at her door.
Sorry for wittering on for so long, and I know you've heard all this a thousand times before, but trying (and failing) to get back to anything close to "normal" has driven me to my wits end. It's no wonder GPs try to prescribe us with anti-depressants - trying to get any sense or help out of the NHS is enough to make Mr or Mrs Happy depressed!!
Any suggestions would be gratefully received. Nick.